U.S. doctors online nowAsk doctors free
A female asked:

My last period was dec 21st. my pregnancy tests seem negative. could this be pcos or worse? symptoms: 2 missed periods, cramps, leaking breasts, insomnia/fatigue (switches between the two), moodiness, liquidy discharge, and negative urine tests. i had a b

1 doctor answer2 doctors weighed in
Dr. Michael Opsahl
Fertility Medicine 43 years experience
I : I believe that you are anovulatory and probably from excess prolactin based on your symptoms which include leaking breasts. The leaking breasts are probably galactorrhea from persistent levels of prolactin. I realize that you had regular cycles while breast feeding. You might have become anovulatory because of the prolactin and now maybe you have had a change in weight, more stress, other medication, more exercise or another secondary issue. A physician can test you for hormone changes and see if this makes sense. Medication can change the prolactin level and correct the cycles. You have a number of other symptoms that are not likely related to the prolactin directly except that prolactin is a stress hormone. So another medical problem could create the excess prolactin. See you doc and get evaluated for peace of mind and correction of the problem you have now. Best wishes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.